Thunderstorm Wind, Fremont
- When
- July 27, 5:53 PM MST
- Where
- Fremont County, (Lnd)hunt Fld Lander
- Measured
- 55 kt (63 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.817, -108.733
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 27, 1:46 PM MST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 246 PM MDT FRI JUL 27 2001 WEAK THUNDERSTORMS PULSING ACROSS SW THIS AFTERNOON. STORMS MAINLY TRAINING ALONG DEW POINT BOUNDARY NEAR CO/UT BORDER. SHORTWAVE JUST NORTH OF RNO AT 20Z TO MOVE ACROSS N UT INTO SW WY THIS EVENING. NOCTURNAL TS SHOULD BE CONFINED NEAR VORT CENTER AND AGREE MORE WITH AVN SOLUTION TAKING VORT ACROSS SOUTHERN WY BORDER THAN FURTHER NORTH POSITION OF ETA. WILL KEEP ISOLD TS THROUGH FIRST PERIOD FOR SW ZONES. OTHERWISE CLEAR NIGHT WITH GOOD RADIATIONAL COOLING. MAIN FOCUS TURNS TO CRITICAL FIRE WX SITUATION DEVELOPING OVER WEEKEND. 110 KNOT JET DIGGING TROUGH OFF B.C. COAST TO ROUND BASE TONIGHT WITH SHORTWAVE SHEARING ACROSS MONTANA SATURDAY. DYNAMICS AND MOISTURE NORTH WITH CWFA IN HOT AND WINDY DRY SLOT. ASSOCIATED SURFACE FRONT TO HIT NW CORNER AROUND 00Z SUNDAY AND STRETCHES ACROSS MT/WY BORDER. SOUTHWARD PROGRESS WILL DEPEND LARGELY ON PUSH FROM CONVECTIVE OUTFLOWS TO THE NORTH. WINDY SITUATION SETTING UP WITH PRESSURES FALLING EAST OF DIVIDE IN ADVANCE OF FRONT AND FORECAST SOUNDINGS SHOWING GRADUAL INCREASE IN WIND WITH HEIGHT UP TO 50 KT AT H5. LND AND CPR MAY COME CLOSE TO RECORD HIGHS 96 AND 97 RESPECTIVELY...ALL OTHER RECORDS SAFE. ON SUNDAY...INITIAL SHORTAVE CARVES BROAD TROUGH FROM NW INTO DAKOTAS WITH CWFA UNDER DRY SW FLOW. THOUGH POST FROPA SURFACE GRADIENT WEAK WITH RISING PRESSURES TO NORTH...FORECAST SOUNDINGS CONTINUE TO SHOW GOOD HOOKUP WINDS WITH LITTLE SPEED SHEAR. SO CONTINUED WINDY AND HOT EXCEPT FOR NORTH CENTRAL WHERE SOME RELIEF LIKELY FROM WEAK FROPA. IN EXTENDED...DRY SW FLOW PREVAILS WITH MEAN TROUGH POSITION REMAINING OVER NW U.S. AND UPPER HIGH OVER S PLAINS. QUASI-STATIONARY FRONT MAY DIP DOWN INTO N ZONES OCCASIONALLY DEPENDING MAINLY ON CONVECTIVE OUTFLOWS. .RIW...RED FLAG WARNING THIS EVENING AND SATURDAY FOR ALL MOUNTAIN ZONES...AND WEST...SOUTH AND CENTRAL LOWER ELEVATIONS. AEM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
509 PM MDT FRI JUL 27 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0446 PM 7 E ROCK SPRINGS WY 64 MPH TSTM WIND GUST
07/27/01 SWEETWATER 64 MPH WIND GUST AT ROCK
SPRINGS AIRPORTWYZ006-007-010-016-017-019-280100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 554 PM MDT FRI JUL 27 2001 AT 554 PM MDT...WEATHER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS...STRETCHING FROM NORTH CENTRAL SUBLETTE COUNTY WESTWARD...TO NORTHERN LINCOLN COUNTY. THE INDIVIDUAL STORMS ARE MOVING TO THE NORTHEAST AT 15 MPH. THESE STORMS WILL CONTINUE TO MOVE THROUGH NORTHERN LINCOLN AND NORTHERN SUBLETTE COUNTIES THROUGH THE EVENING. THE STORMS WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY RAIN...AND WIND GUSTS TO 40 MPH. IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORMS IN A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. FREY WCJIN-WYNW-WYSW
WYZ022>025-280100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 605 PM MDT FRI JUL 27 2001 AT 605 PM MDT...WEATHER RADAR INDICATED SHOWERS AND THUNDERSTORMS IN EASTERN SWEETWATER COUNTY. THE STORMS WERE FROM JUST WEST OF BAIROIL...TO WAMSUTTER...TO THE RURAL AREAS OF SOUTHEAST SWEETWATER COUNTY. THESE STORMS WERE MOVING EAST AT 15 MPH...AND WILL LIKELY PRODUCE WIND GUSTS FROM 30 TO 40 MPH. STRONG AND GUSTY WINDS ARE LIKELY FROM THESE STORMS...BUT THERE WILL BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORMS PASS. FREY WCJIN-WYSW
The Riverton/Lander radar (KRIW), 35 km away, was scanning. The volume nearest the first event began at 00:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258149.